MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1100-080
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Event date is estimated.The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other complaints.Based on the information provided, the reported balloon rupture was likely due to circumstances of the procedure.It is likely that the difficulty advancing, and balloon rupture were the result of interaction with the previously placed stents.Additionally, it is likely that during removal, the ruptured balloon material caught on the introducer sheath, resulting in difficulty removing and separation of the balloon.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Attachment: medsun report number: 2300200000-2020-8002.
 
Event or Problem Description
User facility medwatch report received that states: "patient brought to ir, accompanied by crna and rn, for an outpatient scheduled fistulogram with possible intervention.An angioplasty was attempted.The balloon used burst and became lodged in patient.After unsuccessful attempts were made to retrieve balloon, the plan was for the patient to be taken to or to have balloon removed surgically.Patient was removed from procedure table and taken to post op.After consulting additional physicians, the decision was made to bring the patient back to ir for a different approach.The patient returned to ir accompanied by crna and rn.After changing the approach the femoral access, the balloon was retrieved using a snare.When questioning staff, it was noted that there were stents in the patient that might have snagged the balloon, however it is unclear what the root cause was.Unfortunately, due to the condition of the balloon, staff discarded the device post-op.There was no harm to the patient, and they were discharged same day." no additional information was provided.
 
Additional Manufacturer Narrative
This report is being resubmitted to ensure the enclosed attachment can be easily opened by the fda.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9897277
Report Number2024168-2020-03067
Device Sequence Number2333851
Product Code LIT
UDI-Device Identifier08717648154966
UDI-Public08717648154966
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberB1100-080
Device Catalogue NumberB1100-080
Device Lot Number90725G1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer07/20/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight91